hpsredwood asked in HealthMental Health · 1 decade ago

Wellbutrin Withdrawal Symptoms?

I have stopped my Wellbutrin about 5 days ago, and have had horrible flu like symptoms and no energy, chills, diahrrea, dizyness, don't want to get out of bed. I have been on it for 15 years. Has any one experienced this? Is there something I can take/do to make me feel better? Also, how long will this last? Any help would be much appreciated!

Update:

Sorry, I forgot to add that I did do the taper. 1 pill every other day but I felt tlike crap so after 4 days of on/off I decided if I was going to feel like crap I might as well speed up the process and stop altogther. This Sucks!!!

11 Answers

Relevance
  • Anonymous
    1 decade ago
    Favorite Answer

    From www.drugs.com (Wellbutrin profile) it says:

    "Do not stop taking Wellbutrin without first talking to your doctor. You may have unpleasant side effects if you stop taking this medication suddenly. "

    This probably means there is a weening process. I am sorry you're going through this. Drugs are horrible. Good luck and email if you have more questions. The full article is here.

    http://www.drugs.com/wellbutrin.html

    (www dot drugs dot com / wellbutrin dot html)

    Source(s): me, a doctor SFE
  • 4 years ago

    Wellbutrin Withdrawal

  • 1 decade ago

    I was on it for one year and I didn't experience any difficulties such as you described. I do know that wellbutrin is an energy booster and some people who take it loose weight, so it does not shock me that you might feel tired/no energy, but as for the flu like symptoms you might just have the flu. Stay in bed for a day or two but no longer because you don't want to depress your self and cause your self to need medication again. Although Wellbutrin is a good one. Also when you start flu like symptoms try some of the over the counter preventions, just make sure they don't interfer with anything else you might be taking, speak with your pharmasist if you have questions.

  • 1 decade ago

    My grandfather is Bi-polar....after taking prozac for so many years the Doctors finally took him off of it because of the chemistry mixture with the Lithium Carbonate, He was definitely not himself anymore as he gets older....(now 77).

    From the wellbutrin information package that usually comes from the Pharmacy about the medication....here's a list opf most common issues of side affects....

    Wellbutrin Withdrawal Symptom List:

    Anxiety

    Dizziness

    Fatigue

    Muscle and joint pain

    Jolting electric "zaps”

    Tingling sensations

    Vertigo

    Gait disturbances

    Restlessness

    Tremors

    Visual hallucinations

    Headache

    Insomnia

    Nausea

    Vomiting

    Diarrhea

    Blurred vision

    Sweating

    Fever

    Abdominal discomfort

    Aggression

    Sleep disturbance and insomnia

    Nightmares

    Vivid dreams

    Flu symptoms and general malaise

    Anorexia, agitation

    Irritability

    Confusion

    Memory and concentration difficulties

    Chills and hot flashes

    Crying spells

    Suicidal thoughts

    Lethargy

    Weakness

    Myalgia

    One particularly disturbing antidepressant withdrawal symptom is hallucinations. While working through the physical and emotional effects of Wellbutrin withdrawal symptoms, hallucinations can make the sufferer feel as if they are going crazy. You are not going crazy. You unwittingly became hooked on a drug that your doctor, by prescribing it, told you was okay.

    In addition to withdrawal, Wellbutrin has other side effects. The FDA has warned that using Wellbutrin can increase the risk of suicide and deeper depression.

    Do not stop taking Wellbutrin without first talking to your doctor. Your doctor may need to gradually reduce the dose before stopping Wellbutrin completely. Suddenly stopping Wellbutrin may cause unpleasant and potentially serious side effects.

    There are other side effects which are considered rarer than the ones I listed for you...this would have to be discussed with the Doctor for those other symptoms depending on the blood work Doctors take as specimen for testing and counting brain cell counts....DO NOT Drink, smoke or do any drugs when on this stuff, for it can hinder true results of any blood testings monitoring that is truly needed on a regular basis to monitor the meds....hope this helps....My GranPa-Pa seems to be doing ok these days....but anyone that is one anti-depressants can have good and then have bad days....

  • How do you think about the answers? You can sign in to vote the answer.
  • Anonymous
    5 years ago

    What is bupropion?

    Bupropion is an antidepressant medication used to treat major depressive disorder and seasonal affective disorder. The Zyban brand of bupropion is used to help people stop smoking by reducing cravings and other withdrawal effects.

    Bupropion may also be used for purposes not listed in this medication guide.

    Huge Online Market => http://wellbutrin2.out2.pw/u059z

  • 1 decade ago

    wellbutrin!!!! wow a real trip. my doctors refuse to give me any more and it was working so damn good. but i did have a hell'uva seizure one night. then they cut me off. wish i hadn't toldthem. imay get new doctors. anyway, for your info, i did an "Exorcist" late at night and i was home alone so it was really wierd. I couldn't open my eyes but i had left the tv on and i could hear it when it started. my back arch including my neck and my chin came down and touched my chest. i was out but in an alter statel i could feel it. i thought i was dying and i was really asleep it was a little like a dream but it was different. i couldn't see it but i could feel it and i could hear it. i was making a croaking sound and thought my damn spine was gonna snap. my mouth kept trying open wider and my throat was in real pain. then i went back to black. i estimate about three to four hours later i awoke and, oddly enough, i felt very very relaxed. doc said i had probably had a heart attack too. i dont know but i felt so good better than anytime in my life when i came out of that seizure or possession. my doctor said i had died and came back on my own?

  • I had a really hard time going off Welbutrin too. I got terrible motion sickness and threw up constantly. Try switching to a different pill that is similar and easier to ween off of.

  • 1 decade ago

    You probably should have weened yourself off it taking less over time. You might try taking some again just to get through the transition. It helps to take some ibuprofen to lessen the flu like symptoms.

  • Anonymous
    5 years ago

    Most likely no. You should call your doctor. It could be side effects of the medication if you are feeling spacey. Good luck.

    For the best answers, search on this site https://smarturl.im/aDBfm

  • marian
    Lv 4
    4 years ago

    It depends..

Still have questions? Get your answers by asking now.